Alert archive / Louisiana / River Flood Warnings in 2018
River Flood Warning 15, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Feb 11, 2018, 11:01 AM CST for Allen Parish, Louisiana. It took effect at Feb 11, 2018, 1:30 PM CST. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2018, 11:01 AM CST (17:01 UTC)
- In effect from
- Feb 11, 2018, 1:30 PM CST
- Expired
- Feb 19, 2018, 6:24 PM CST
- In force
- 8 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Allen Parish, LA
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River near Oberlin (OBCL1).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08013500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 11, 5:37 AM CST, 5 hours 24 minutes earlier.
Area forecast discussion, Feb 11, 5:37 AM CST, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
537 AM CST Sun Feb 11 2018
.DISCUSSION...
For the 11/12Z TAF Issuance.
&&
.AVIATION...
A shallow cold front is located as of 11/11Z from east of KAEX to
KLCH. Ahead of the front, warm moist south winds will bring in sea
fog along with very low ceilings and drizzle, allowing for LIFR
conditions until the front arrives at KLFT around 11/14Z and KARA
around 11/15Z. Even behind the front, conditions will be slow to
improve due to the shallow nature of the front and moist southwest
flow aloft over-riding the front. IFR conditions can be expected
for the remainder of the morning, with MVFR ceilings not expected
until between 11/19z and 11/23z. During the overnight, slightly
drier air will filter in, and may rise ceilings to barely into VFR
range for KAEX/KBPT/KLCH after 12/01z.
Rua
&&
.PREV DISCUSSION... /issued 418 AM CST Sun Feb 11 2018/
DISCUSSION...
As of 4 AM, regional surface observations indicate a cold front
extending from NE Louisiana southwestward through Alexandria and
into the Gulf of Mexico around Sabine Pass. The cold front will
continue to progress across the CWA through the morning hours.
Moisture overrunning the surface cold front will result in a
slight chance of showers through the morning and into the early
afternoon hours. The best chance for light precipitation will be
across southeastern Acadiana.
High pressure will build into the region resulting in cooler and
drier conditions tomorrow. The surface high pressure will then
shift east of the region on Fat Tuesday resulting in moderating
temperatures and a slight chance of showers, mainly during the
afternoon hours.
Model guidance is in agreement that an upper level ridge will
develop over the Gulf of Mexico during Wednesday and Thursday of
next week. This will result in a period of well above normal
temperatures with highs in the mid-to-upper 70s and lows in the
low-to-mid 60s. There is less agreement on the progression of the
next cold front which will approach the region next Friday. The
GFS and Canadian both having the cold front move through the
region early Friday while the ECMWF has the front move through
late Friday night/early Saturday morning. For now, leaned toward
WPC guidance for the late period of the forecast which seemed to
provide a good balance of the possible outcomes.
MARINE...
A cold front will move through the coastal waters today. Dense sea fog
is expected to persist ahead of the cold front through mid-
morning. In the wake of the cold front, a moderate to strong
offshore flow will develop. This will result in Small Craft
Advisory conditions for the coastal waters west of Intracoastal
City and Small Craft Exercise conditions east of Intracoastal City
through at least this evening. Later tonight, winds and seas are
expected to gradually decrease across the coastal waters. Light offshore
flow will continue into Tuesday. Onshore flow will then redevelop
during the middle of next week as high pressure builds over the
eastern Gulf of Mexico.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 49 39 53 42 / 30 30 10 10
LCH 55 45 56 49 / 30 30 20 10
LFT 65 47 58 51 / 50 30 30 10
BPT 50 42 57 48 / 30 20 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution from noon CST today through this
evening for GMZ435-455-475.
Small Craft Advisory until midnight CST tonight for GMZ450-470.
Small Craft Advisory from 9 AM this morning to midnight CST
tonight for GMZ452-472.
Small Craft Exercise Caution through this evening for GMZ430-432.
Dense Fog Advisory until 9 AM CST this morning for GMZ435-452-
455.
Dense Fog Advisory until 6 AM CST early this morning for GMZ432-
450.
&&
AVIATION...07Hazardous weather outlook, Feb 11, 4:29 AM CST, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 429 AM CST Sun Feb 11 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 121030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 429 AM CST Sun Feb 11 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Areas of fog will reduce visibility and could result in difficult driving conditions through mid-morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday No significant weather hazards are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-121030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 429 AM CST Sun Feb 11 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Areas of dense sea fog ahead of a cold front will reduce visibility below one mile and result in hazardous navigating conditions through mid-morning. Moderate to strong offshore flow will develop behind a cold front moving across the coastal waters today. This will result in potentially hazardous conditions for small craft through today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Moderate to strong offshore flow could persist and result in potentially hazardous conditions for small craft through Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 7:01 PM CST | River Flood Warning | LCH | Vernon | 70 hr |
| Feb 10, 8:04 PM CST | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 55 hr |
| Feb 10, 8:04 PM CST | River Flood Warning | LCH | Calcasieu | 63 hr |
| Feb 11, 12:17 AM CST | Marine Dense Fog Advisory | LCH | 9 hr | |
| Feb 11, 3:43 AM CST | Small Craft Advisory | LCH | 32 hr | |
| Feb 11, 11:01 AM CST | River Flood Warning | LCH | Beauregard | 5 days |
| Feb 11, 11:01 AM CST | River Flood Warning | LCH | Allen | 4 days |
| Feb 11, 11:01 AM CST | River Flood Warning | LCH | Allen, Jefferson Davis | 6 days |
| Feb 11, 11:01 AM CST | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 25 hr |
| Feb 10, 7:01 PM CST | River Flood Warning | LCH | Hardin, Jefferson | 8 days |
Nearby
River Flood Warnings in Louisiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.